Topic: vomitting and nausea

I thought I'd post on this end of the site this time. Is there anyone who has advice regarding the unexplained vomitting in the latter stages of untreated cc? My sister's dr said there is no pathological reason for her unabated retching and throwing up. At this point, we don't even care about why but rather what can we do about it. Most the anti-nausea drug don't really work, but any input would be helpful. Thanks and happy fourth of July to all.

2 (edited by JeffG Fri, 04 Jul 2008 19:12:08)

Re: vomitting and nausea

Belle ..... My heart aches when I see this happening.  The only thing I can suggest is some medication for anxiety.  The emotional load of what to expect next can be tremendous.  I'm sure she is really frightened and looking for some type of comforting.  The human mind is very complicated and it is known fact it can cause vomiting, hyper-ventilation, headaches,etc..  Belle I'm no doctor but I'd try something to let her mind get some rest.  Of course I'm just providing a suggestion ,not knowing all that is already prescribed.  She may be having a reaction of to much pain medication.  I'm so sorry I can't be of any help.  You may want to talk with an experienced hospice nurse OR GO TO "ER" TO GET UNDER CONTROL .  They may know something that might help.   Also, unless there has been recent scans I would not rule out anything pathological either.  I surely hope this can get resolved real soon.  Bless you Belle for being there for your sister.
God Bless You Both,
Jeff G.

Take it to the Limit,One More Time! (Eagles)

Re: vomitting and nausea

Dear Belle,
I'm so sorry your sister is going through such discomfort. In my mother's case, she was prescribed three different anti-nausea drugs, and some worked well at times, then at other times they didn't so she'd have to take another. She just kinda randomly tried different meds and she did have one that worked better than the rest - I forget the name but I'll post again if I can remember it. No one should have to go through such pain and constant nausea - it's too terrible that she has to suffer like this.
Also, as Jeff said, nerves and anxiety can very definitely be a factor. My motehr took Xanax occasionally but it stopped working at the very end - something they said is common when the liver is not working well.
Best of luck to you and your sister - all my hopeful thoughts are being sent your way and I hope you find a solution.
-Joyce

Re: vomitting and nausea

My Mother is having the very same problems, she was diagnosed 2 months ago and since surgery she has been unable to eat due to the constant vomiting.

Re: vomitting and nausea

Thank you for the input, especially the anti anxiety drugs which is something new we haven't tried yet. And yes, Jeff, she was in the hospital this week for stent cleaning/infection and had a scan that shows advancing tumors but no blockages. So....